Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 1, 2017, 5:29 AM EDT for Pike County, Scioto County, Ohio. It took effect at Apr 1, 2017, 6:31 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2017, 5:29 AM EDT (09:29 UTC)
- In effect from
- Apr 1, 2017, 6:31 AM EDT
- Expired
- Apr 2, 2017, 12:30 AM EDT
- In force
- 18 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Piketon (PKTO1). The gauge peaked at 20.16 ft at Apr 1, 2017, 10:00 AM EDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
268
WGUS41 KILN 010929
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
529 AM EDT SAT APR 1 2017
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Scioto River at Piketon
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC131-145-012129-
/O.NEW.KILN.FL.W.0009.170401T1031Z-170401T2230Z/
/PKTO1.1.ER.170401T1031Z.170401T1200Z.170401T1431Z.NO/
529 AM EDT SAT APR 1 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Scioto River at Piketon
* until this evening.
* At 5 AM the stage was 19.6 feet.
* Flood stage is 20 feet.
* Minor flooding is forecast.
* The river will rise above flood stage this morning and continue to
rise to near 20.3 feet by late this morning. The river will fall below
flood stage later today.
* At stages near 20.0 feet, backwater flooding occurs along creeks
flowing into the Scioto River. Scioto and Camp Creek Townships in
southern Pike County experience the most significant flooding. Flood
waters begin spilling onto low-lying county roads near the Scioto
River in Pike and northern Scioto Counties.
&&
LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
3873 8305 3907 8309
$$3 follow-up statements
292
WGUS81 KILN 011449
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EDT SAT APR 1 2017
...The Flood Warning continues for the following rivers...
Scioto River at Piketon
OHC131-145-012249-
/O.EXT.KILN.FL.W.0009.000000T0000Z-170402T0430Z/
/PKTO1.1.ER.170401T1126Z.170401T1800Z.170401T2230Z.NO/
1049 AM EDT SAT APR 1 2017
...Flooding now expected to continue until late tonight...
The Flood Warning continues for
The Scioto River at Piketon
* until late tonight.
* At 10 AM the stage was 20.2 feet.
* Flood stage is 20 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 20.3 feet by this afternoon.
The river will fall below flood stage this evening.
* At stages near 20.0 feet, Backwater flooding occurs along creeks
flowing into the Scioto River. Scioto and Camp Creek Townships in
southern Pike County experience the most significant flooding. Flood
waters begin spilling onto low-lying county roads near the Scioto
River in Pike and northern Scioto Counties.
&&
LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
3873 8305 3907 8309
$$528
WGUS81 KILN 011832
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
232 PM EDT SAT APR 1 2017
...The Flood Warning is cancelled for the following rivers...
Scioto River at Piketon
OHC131-145-011902-
/O.CAN.KILN.FL.W.0009.000000T0000Z-170402T0430Z/
/PKTO1.1.ER.170401T1126Z.170401T1415Z.170401T1652Z.NO/
232 PM EDT SAT APR 1 2017
The Flood Warning is cancelled for
The Scioto River at Piketon
* At 2 PM the stage was 19.9 feet.
* The river fell has just fallen below flood stage.
* Flood stage is 20 feet.
* The river will continue to fall to 17.6 feet by tomorrow morning.
* At stages near 20.0 feet, Backwater flooding occurs along creeks
flowing into the Scioto River. Scioto and Camp Creek Townships in
southern Pike County experience the most significant flooding. Flood
waters spill onto low-lying county roads near the Scioto
River in Pike and northern Scioto Counties.
&&
LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
3873 8305 3907 8309
$$939
WGUS81 KILN 011834 CCA
FLSILN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
232 PM EDT SAT APR 1 2017
...The Flood Warning is cancelled for the following rivers...
Scioto River at Piketon
OHC131-145-011902-
/O.COR.KILN.FL.W.0009.000000T0000Z-170402T0430Z/
/PKTO1.1.ER.170401T1126Z.170401T1415Z.170401T1652Z.NO/
232 PM EDT SAT APR 1 2017
The Flood Warning is cancelled for
The Scioto River at Piketon
* At 2 PM the stage was 19.9 feet.
* The river has just fallen below flood stage.
* Flood stage is 20 feet.
* The river will continue to fall to 17.6 feet by tomorrow morning.
* At stages near 20.0 feet, Backwater flooding occurs along creeks
flowing into the Scioto River. Scioto and Camp Creek Townships in
southern Pike County experience the most significant flooding. Flood
waters spill onto low-lying county roads near the Scioto
River in Pike and northern Scioto Counties.
&&
LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
3873 8305 3907 8309
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:44 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 1, 3:44 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 344 AM EDT Sat Apr 1 2017 .SYNOPSIS... Surface high pressure will slowly build into the area today with cloudy skies remaining. The high will then move east of the area on Sunday allowing for warmer temperatures. The next chance of precipitation will occur Monday as an upper level disturbance approaches the region. && .NEAR TERM /THROUGH TONIGHT/... The upper level low will exit off the east coast today with surface high pressure slowly building in from the northwest. Cloudy skies look to continue through the day today though as the current low level inversion has kept low level moisture trapped. Slowly during the day today the sun will break down the inversion but the real low level WAA really doesn't happen until this evening. This likely means almost the entire day will be overcast. The persistent cloud cover will also hold back high temperatures. Have kept forecast trended below guidance with high temperatures around 50 degrees. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Sunday morning surface high pressure will move directly overhead with low temperatures in the upper 30s. Have decided to go near guidance for lows even though high pressure is directly overhead (usually allowing for light winds and ideal radiational cooling). The reason for this was the potential for cirrus moving into the area as an upper level jet streak is forecasted to be overhead. Sunday afternoon surface high pressure will slide east of the tri-state with mid-level heights rising. These rising heights will also mean rising 850mb temperatures and 1000/ 850mb thicknesses (approaching 1350m). This will help to push high temperatures into the mid 60s for most of the area. Sunday night surface high pressure will be east of the region with a potent low pressure system over southeast Texas ejecting northeast towards the Ohio Valley. && .LONG TERM /MONDAY THROUGH FRIDAY/... An upper level low pressure system over the southern Plains on Monday will lift northeast and open up as it moves across the Tennessee Valley Monday night. This will bring an increasing chance of showers to the Ohio Valley through the day on Monday and then continuing into Monday evening. Instability looks to be pretty marginal so will continue to limit thunder to just an embedded chance across the south. Highs on Monday will range from the lower 60s in the north to the upper 60s in the south. Surface high pressure will build quickly east across the region Tuesday through Tuesday night, leading to a drying trend with highs on Tuesday in the low to mid 60s. A deepening upper level low over the mid Mississippi Valley on Wednesday will work slowly east into the upper Ohio Valley through Friday. This will allow for a strengthening surface low to lift slowly northeast into the southern Great Lakes region through the end of the work week. Increasing southwesterly low level flow ahead of this system will lead to good WAA through the day on Wednesday with highs pushing up into the mid 60s to lower 70s. This will also allow for the possibility of some destabilization through Wednesday afternoon with a chance of showers and thunderstorms developing west to east Wednesday afternoon and then continuing into Wednesday night. A chance of showers and cooler temperatures will then settle into the region for Thursday and Friday as the upper level low slowly moves through. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... Low pressure continues to pull east this morning with a pronounced low level inversion across the forecast area. This stout low level inversion has allowed low level moisture to remain trapped near the surface and therefore low clouds. Patchy drizzle can also be seen and the CVG, DAY, and CMH terminal doppler radars this morning. The patchy drizzle will come to a slow end this morning from west to east as the depth of the low level moisture continues to fall below 2k ft. Low clouds on the other hand will be slow to lift. Mostly IFR cigs will continue through early morning hours with low clouds slowly rising into the afternoon. Based off of GFS and NAM forecast soundings though it appears that most of the day today will be cloudy with TAF sites likely remaining MVFR. The MVFR deck will finally start to break this evening from west to east as low level moisture erodes. Forecast soundings in the low levels don't completely pull apart though until later this evening when weak WAA commences in the low levels. By the end of the TAF issuance all locations will be VFR with surface high pressure settling in overhead. OUTLOOK...MVFR ceilings and visbilities possible Monday into Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...JGL AVIATION...Haines
Hazardous weather outlook, Apr 1, 4:59 AM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 459 AM EDT Sat Apr 1 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 459 AM EDT Sat Apr 1 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain showers are expected Monday afternoon into Monday night as an upper level disturbance moves through the region. Some of the rainfall may be locally heavy. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.